Author Details
Written By
PhD (Pharmacology), PGDPRA
Reviewed By
MD (Pharmacology), MBBS
Last updated:
18 Feb 2020 | 05:26 PM (IST)
Want to know more?
Read Our Editorial Policy
Have issue with the content?
Report Problem

Overview

Introduction

Zedex Cold Syrup is used in the treatment of common cold symptoms like runny nose, stuffy nose, sneezing, watery eyes and congestion or stuffiness. It also helps in relieving pain and fever.

Zedex Cold Syrup is taken with or without food in a dose and duration as advised by the doctor. The dose you are given will depend on your condition and how you respond to the medicine. You should keep taking this medicine for as long as your doctor recommends. If you stop treatment too early your symptoms may come back and your condition may worsen. Let your doctor know about all other medications you are taking as some may affect, or be affected by this medicine.

The most common side effects are nausea, vomiting, and headache. Most of these are temporary and usually resolve with time. Contact your doctor straight away if you are at all concerned about any of these side effects. This medicine can also cause sleepiness, so do not drive or do anything that requires mental focus until you know how this medicine affects you. Avoid drinking alcohol while taking this medicine as it can worsen your sleepiness.

Never support self-medication or recommend your medicine to another person. It is beneficial to have plenty of fluids while taking this medication. Before taking this medicine, you should tell your doctor if you have any kidney or liver diseases so that your doctor can prescribe a suitable dose for you. You should also tell your doctor if you are pregnant, planning pregnancy or breastfeeding.

Uses of Zedex Cold Syrup

Side effects of Zedex Cold Syrup

Most side effects do not require any medical attention and disappear as your body adjusts to the medicine. Consult your doctor if they persist or if you’re worried about them

Common side effects of Zedex Cold

  • Nausea
  • Vomiting
  • Sleepiness
  • Headache

How to cope with side effects?

The occurrence of side effects varies from person to person. The following are a few ways of dealing with some of the common side effects. However, consult your doctor if these persist.

  • Coping with Nausea
    You can help yourself by eating small, frequent meals rather than large ones and drinking plenty of fluids. Eat slowly. Avoid fatty, fried, spicy and very sweet foods. Eat cold or slightly warm food if the smell of cooked or cooking food makes you feel sick. Get plenty of fresh air. You could also try chewing ginger or drinking ginger tea. Eat bananas to replace potassium in your blood which can drop if you are sick (vomit). Use oral rehydration salts to replace vitamins and minerals lost through being sick. There are some medicines that can help you stop from feeling sick. Speak to your doctor if your condition does not improve.
  • Coping with Vomiting
    You can help yourself by eating small, frequent meals rather than large ones and drinking plenty of fluids. Eat slowly. Avoid fatty, fried, spicy and very sweet foods. Eat cold or slightly warm food if the smell of cooked or cooking food makes you feel sick. Get plenty of fresh air. You could also try chewing ginger or drinking ginger tea. Eat bananas to replace potassium in your blood which can drop if you are sick (vomit). Use oral rehydration salts to replace vitamins and minerals lost through being sick. There are some medicines that can help you stop feeling sick. Speak to your doctor if your condition does not improve.
  • Coping with Sleepiness
    If the medicine is making you drowsy during the day, stop what you are doing and sit or lie down until you feel better. You can also consider taking a nap. Physical exercises such as walking may be helpful. Do not drink alcohol, as it will make you feel more tired. Avoid driving or operating heavy equipment when you are feeling drowsy. This problem usually goes away as your body gets used to the medicine. However, if it does not, ask your doctor if you can take your medicine at bedtime or whether the dose can be reduced.
  • Coping with Headache
    Make sure you rest and drink plenty of fluids. Rest in a quiet, dimly lit room. Do not sleep more than you normally would. Do not strain your eyes (for example by looking at a screen). Do not drink alcohol. Headaches are usually temporary and usually go away with time. But, if they last longer or get worse, ask your doctor to recommend a painkiller.

How to use Zedex Cold Syrup

Take this medicine in the dose and duration as advised by your doctor. Check the label for directions before use. Measure it with a measuring cup and take it by mouth. Shake well before use. Zedex Cold Syrup may be taken with or without food, but it is better to take it at a fixed time.

How Zedex Cold Syrup works

Zedex Cold Syrup is a combination of five medicines: Chlorpheniramine Maleate, Paracetamol/Acetaminophen, Phenylephrine, Sodium Citrate and Menthol which relieve cold symptoms. Chlorpheniramine Maleate is an antiallergic which relieves allergy symptoms like runny nose, watery eyes and sneezing. Paracetamol/Acetaminophen is an analgesic (pain reliever) and antipyretic (fever reducer). It blocks the release of certain chemical messengers in the brain that cause pain and fever. Phenylephrine is a decongestant which narrows the small blood vessels providing relief from congestion or stuffiness in the nose. Sodium Citrate is a mucolytic which thins and loosens mucus (phlegm), making it easier to cough out. Menthol is an organic compound which produces a sensation of coolness and relieves minor throat irritation.

Safety Advice

Alcohol
UNSAFE
It is unsafe to consume alcohol with Zedex Cold Syrup.
Pregnancy
UNSAFE
Zedex Cold Syrup is highly unsafe to use during pregnancy. Seek your doctor's advice as studies on pregnant women and animals have shown significant harmful effects to the developing baby.
Breastfeeding
CONSULT YOUR DOCTOR
Information regarding the use of Zedex Cold Syrup during breastfeeding is not available. Please consult your doctor.
Driving
UNSAFE
Zedex Cold Syrup may decrease alertness, affect your vision or make you feel sleepy and dizzy. Do not drive if these symptoms occur.
Kidney
UNSAFE
Zedex Cold Syrup is probably unsafe to use in patients with kidney disease and should be avoided. Please consult your doctor.
Liver
SAFE IF PRESCRIBED
Zedex Cold Syrup is probably safe to use in patients with liver disease. Limited data available suggests that dose adjustment of Zedex Cold Syrup may not be needed in these patients. Please consult your doctor.

Alternate Brands

For informational purposes only. Consult a doctor before taking any medicines.
Zedex Cold Syrup
₹0.7/ml of Syrup
Cycold Syrup
Citizen Laboratories Pvt Ltd
₹0.58/ml of Syrup
save 17%
Enosent Plus Syrup
Pardys Healthcare
₹0.65/ml of Syrup
save 7%
Norcold Syrup
Welisynth Pharmaceuticals
₹0.71/ml of Syrup
1% costlier
Flucomb New Syrup
Indchemie Health Specialities Pvt Ltd
₹0.88/ml of Syrup
26% costlier
Sinarest PD Syrup
Centaur Pharmaceuticals Pvt Ltd
₹1.12/ml of Syrup
60% costlier

Quick Tips

  • Zedex Cold Syrup helps relieve symptoms of cold and flu such as headache, sore throat, runny nose, muscular pain, and fever.
  • It may cause dizziness and sleepiness. Don't drive or do anything that requires mental focus until you know how it affects you.
  • Avoid consuming alcohol when taking this medicine as it may cause excessive drowsiness.
  • Do not take it with any other medicine containing paracetamol (drugs for pain/fever or cough-and-cold) without asking your doctor first.
  • Inform your doctor if you are pregnant, planning to conceive or breastfeeding.

Fact Box

Habit Forming
No

Patient Concerns

arrow
common cold,snizning and headache which tab can take to common cold?
Dr. Shubhra Chandan Pradhan
ENT
Take tab LCZ PLUS and consult an ENT specialist for proper clinical examination
Common cold with bronchitis fever two days Fever with common cold & bronchitis
Dr. Gopal Samdani
Paediatrics
There are many underlying causes of your symptoms. Different cause needs different treatment. Specific treatment cannot be given unless we establish exact underlying cause. Final and perfect diagnosis cannot be done without doing clinical examination of child. Please consult me or any other Paediatrician. will take detail history and will examine your child in detail. All information will be used to determine exact underlying cause of problem. Depending upon cause will prescribe you treatment. At time may ask you relevant investigations if necessary. Your child may need antibiotics and/or other prescription drugs.
arrow
Do you have any questions related to Zedex Cold Syrup ?

Related Products

Related Ayurvedic Ingredients

Disclaimer:

1mg's sole intention is to ensure that its consumers get information that is expert-reviewed, accurate and trustworthy. However, the information contained herein should NOT be used as a substitute for the advice of a qualified physician. The information provided here is for informational purposes only. This may not cover all possible side effects, drug interactions or warnings or alerts. Please consult your doctor and discuss all your queries related to any disease or medicine. We intend to support, not replace, the doctor-patient relationship.

References

  1. Centaur Pharma. Paracetamol + Phenylephrine + Chlorpheniramine Maleate + Sodium Citrate + Menthol. [Accessed 18 Apr. 2019] (online) Available from:External Link
  2. MedIndia. Caffeine, Chlorpheniramine Maleate, Paracetamol, Phenylephrine. [Accessed 18 Apr. 2019] (online) Available from:External Link

Manufacturer/Marketer Address

Wockhardt Towers, Bandra Kurla Complex, Bandra (East), Mumbai 400051, Maharashtra, India
Best Price
₹35.7
MRP42  Get 15% OFF
Valid only on the orders above ₹500
60 ml in 1 bottle
SOLD OUT

INDIA’S LARGEST HEALTHCARE PLATFORM

150M+
Visitors
25M+
Orders Delivered
1000+
Cities
Get the link to download App
Reliable

All products displayed on 1mg are procured from verified and licensed pharmacies. All labs listed on the platform are accredited

Secure

1mg uses Secure Sockets Layer (SSL) 128-bit encryption and is Payment Card Industry Data Security Standard (PCI DSS) compliant

Affordable

Find affordable medicine substitutes, save up to 50% on health products, up to 80% off on lab tests and free doctor consultations.

India's only LegitScript and ISO/IEC 27001 certified online healthcare platform
Know More About 1mgdownArrow
Access medical and health information

1mg provides you with medical information which is curated, written and verified by experts, accurate and trustworthy. Our experts create high-quality content about medicines, diseases, lab investigations, Over-The-Counter (OTC) health products, Ayurvedic herbs/ingredients, and alternative remedies.

Order medicines online

Get free medicine home delivery in over 1000 cities across India. You can also order Ayurvedic, Homeopathic and other Over-The-Counter (OTC) health products. Your safety is our top priority. All products displayed on 1mg are procured from verified and licensed pharmacies.

Book lab tests

Book any lab tests and preventive health packages from certified labs and get tested from the comfort of your home. Enjoy free home sample collection, view reports online and consult a doctor online for free.

Consult a doctor online

Got a health query? Consult doctors online from the comfort of your home for free. Chat privately with our registered medical specialists to connect directly with verified doctors. Your privacy is guaranteed.